Alert archive / Nebraska / Wind Advisories in 2022

Wind Advisory 2, NWS Omaha, NE

February 11, 202213 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this wind advisory at Feb 11, 2022, 10:57 AM CST for 13 counties in Nebraska; Monona County, Iowa. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2022, 10:57 AM CST (16:57 UTC)
Expired
Feb 11, 2022, 3:00 PM CST
In force
4 hr
Issued by
NWS Omaha, NE

Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2022-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2022-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

631 
WWUS73 KOAX 111657
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1057 AM CST Fri Feb 11 2022

IAZ043-NEZ011-012-015>018-030>034-042-043-112100-
/O.NEW.KOAX.WI.Y.0002.220211T1700Z-220211T2100Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, and Schuyler
1057 AM CST Fri Feb 11 2022

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central and northeast Nebraska and 
  west central Iowa.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
577 
WWUS73 KOAX 112052
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
252 PM CST Fri Feb 11 2022

IAZ043-NEZ011-012-015>018-030>034-042-043-112200-
/O.EXP.KOAX.WI.Y.0002.000000T0000Z-220211T2100Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, and Schuyler
252 PM CST Fri Feb 11 2022

...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

Breezy winds continue through the evening hours, but sustained
winds should fall short of the 30 mph criteria through the
evening. Wind chills will fall sub-zero Saturday morning.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 11, 5:24 AM CST, 5 hours 33 minutes earlier.

Area forecast discussion, Feb 11, 5:24 AM CST, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
524 AM CST Fri Feb 11 2022

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 325 AM CST Fri Feb 11 2022

Overview:
The main concerns are winds today and precipitation chances. We
could see some more showers during the day, which could be either
rain or snow. Temperatures will turn colder behind a cold front
and winds may reach close to advisory levels in some of our
northern counties. Otherwise the next chance for any significant
precipitation is not until Wednesday/Thursday.

Recent past and current pattern:
Temperatures were quite mild across the area on Thursday, with
highs mostly in the 50s. Temperatures have remained mild overnight
even with the passage of a weak Pacific cold front. The clouds and
showers have been fairly widespread from northeast NE into east
central NE and southwest IA. Some spots have had over a tenth of
an inch and it has been a very welcome rain. Upper air charts from
last evening showed a low at 850 mb near the Canada/MN border and
there was a pocket of cold air up across south central Canada (-21
C at CYQD). The 500 mb pattern showed a ridge centered just off
the coast of northern CA and a closed low over the northern part
of Hudson Bay. That puts northwest flow in place from western
Canada into the Midwest and Plains. Height falls at 500 mb were
around 140 meters along the border of Saskatchewan/ND. These will
help drive the system that will push the cold front through the
region today.

Today and Tonight:
Rain showers over the area now should decrease in coverage before
sunrise, but we could see isolated to scattered showers of light
rain and light snow during the day. Winds will increase from the
north or northwest and temperatures should be falling, especially
in the afternoon. Cloud cover will be variable, and probably the
highest over our eastern zones in the afternoon. By early this
evening, a ridge of cold high pressure will extend from Canada
down across the Dakotas into NE and IA. Winds will gradually
decrease this evening and overnight. The coldest air will stay
across MN, but most of our area should drop into the single
digits by sunrise Saturday, with values near zero from Hartington
and Wayne toward Onawa.

Saturday into Tuesday: This period should be dry or mainly dry.
Warmer air will try to move back into the area for Saturday, with
winds turning to the west. Highs will likely reach the 20s across
western IA but upper 20s to mid 30s in eastern NE. Another shot of
cold air will move in Saturday night. There could be some snow
showers in IA, but probably east of our forecast area. Lows Sunday
morning will likely range from the single digits north to the
teens south. Winds should turn to southerly on Sunday, but warming
will be limited. Look for highs in the 20s to mid 30s. There is
some difference in what the models suggest for highs Monday, but
for now will stay on the warmer end of guidance with mostly 40s
expected. Highs should reach mainly the 50s Tuesday.

Wednesday into Friday:
At the start of this period, it appears that the mid level flow
will be split. There will be a northern branch that could bring
cold air in from Canada, and a system in the southern branch down
over AZ. The southern system could help pump moisture northward
into the Plains. We could see some significant precipitation with
this, but it could also stay to the south like the system earlier
in the month did. Both the 00Z operational runs of the GFS and
ECMWF have precipitation in our area, but there is some spread in
the ensemble guidance and probabilities are higher from eastern
KS to eastern IA. So at this point it is just best to monitor and
not get too excited.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 524 AM CST Fri Feb 11 2022

Gusty northwest winds will persist through much/all of the
period, with strongest gusts of 30+ kts expected late morning into
the afternoon. Widespread rain currently pushing southeast, but
could see a few more spotty light rain showers through late
morning/early afternoon. Otherwise, ceiling forecast is a bit
tricky with majority of observations showing VFR across the area.
However, there are some spotty MVFR obs, so would expect those to
continue through the morning, though keeping low VFR for now as
confidence in MVFR impacting any TAF site is low. Latest short
term guidance does show the western periphery of an MVFR deck
moving into KOMA by 03Z, though several pieces of guidance keep it
to the east. Went with BKN030 mention, but will need to monitor
trends through the day.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Miller
AVIATION...CA
Hazardous weather outlook, Feb 11, 3:35 AM CST, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
335 AM CST Fri Feb 11 2022

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-112345-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
335 AM CST Fri Feb 11 2022

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

Winds will become gusty today as colder air moves into the region.
Some gusts may reach around 40 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A storm system may sweep through the area Wednesday night and
Thursday and bring a chance of rain turning to snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Nebraska, 2022Wind Advisories in Iowa, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.